Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 10, 2023, 2:48 AM CST for 4 counties in Texas. It took effect at Feb 10, 2023, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2023, 2:48 AM CST (08:48 UTC)
- In effect from
- Feb 10, 2023, 9:00 AM CST
- Expired
- Feb 10, 2023, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722 WWUS74 KCRP 100848 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 248 AM CST Fri Feb 10 2023 TXZ342-343-345-442-443-447-102100- /O.NEW.KCRP.WI.Y.0003.230210T1500Z-230210T2100Z/ Coastal Kleberg-Coastal Nueces-Aransas Islands-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Corpus Christi, Flour Bluff, and Port Aransas 248 AM CST Fri Feb 10 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Islands of Calhoun, Aransas, Nueces, and Kleberg Counties and Coastal Kleberg, Coastal Nueces. * WHEN...From 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
1 follow-up statement
086 WWUS74 KCRP 102047 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 247 PM CST Fri Feb 10 2023 TXZ342-343-345-442-443-447-102200- /O.EXP.KCRP.WI.Y.0003.000000T0000Z-230210T2100Z/ Coastal Kleberg-Coastal Nueces-Aransas Islands-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Corpus Christi, Flour Bluff, and Port Aransas 247 PM CST Fri Feb 10 2023 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds have fallen below Advisory criteria. Therefore, it will be allowed to expire at 3 PM. $$ BF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:03 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 9, 11:03 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1103 PM CST Thu Feb 9 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 325 PM CST Thu Feb 9 2023
Key Messages:
- Cold front overnight with dry and cold conditions
- Gale Warning Friday morning through Saturday morning
- Elevated Fire Weather Friday Afternoon
- Light Freeze Friday Night With Wind Chill Values 25-30 degrees
Nice conditions have been observed today across South Texas with
clearing skies this afternoon, light winds and warmer temperatures
that are expected to reach the low to mid 70s with some locations in
the western Brush Country flirting with the 80 degree mark. A mid-
level trough over the Rockies will slide southeast tomorrow over
central/south Texas before pivoting eastward over the southeastern
CONUS. This will kick out a dry cold front late tonight/early
tomorrow morning with winds shifting to the north after the front
resulting in windy conditions through the afternoon. A Gale Warning
will be in effect tomorrow morning through early Saturday as very
strong winds over the waters will create dangerous conditions for
mariners. Uncertainty still exists to exactly how long elevated
winds will persist so some adjustment to the Gale Warning may be
needed and possibly be replaced with a Small Craft Advisory if winds
come in a little bit lower. Cooler temperatures are on tap tomorrow
with most of the region reaching a high around 60 degrees under
partly cloudy skies. Also, with the dry and windy conditions
expected this result in elevated fire weather Friday afternoon
across the Brush Country and Coastal Bend and Coastal Plains.
Critical fire weather conditions will be possible in portions of the
Coastal Plains where higher wind gusts are expected.
Tomorrow night as skies clear combined with very dry air. A light
freeze can generally be expected to affect northern counties from
McMullen county to Goliad county. A Freeze Warning may be needed but
will let the next shift handle that. Wind chill values will dip down
to the 25-30 degree range early Saturday morning.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 325 PM CST Thu Feb 9 2023
Key Messages:
- Light freeze and cold wind chills Saturday morning across northern counties
- Gale conditions continue over the Gulf waters into early Saturday
morning with SCA conditions into Saturday afternoon
- Breezy to windy behind front Tuesday with elevated fire danger
conditions possible in the afternoon
Should see improving conditions on Saturday as a mid level ridge
builds into South Texas. Temperatures should moderate into the upper
50s to mid 60s with abundant sunshine. Winds will decrease over the
gulf waters below SCA in the wake of the exiting upper low. Expect
slightly warmer temperatures on Sunday with a weak onshore flow
resuming.
The next upper low over southern California is on track to move east
across the southern Rockies Monday and then northeast toward the
upper midwest on Tuesday. Onshore flow will strengthen on Monday
with the low level jet reaching 30-35kts. This will lead to breezy
conditions across the Coastal Bend and SCA's over the gulf waters.
Moisture will increase as well and lead to a few streamer showers in
the afternoon. Chance for showers and isolated storms increases
Monday Night as the upper s/w and associated Pacific front moves
across South Texas with precipitation ending by Tuesday morning.
Much drier air will move into the region behind this front with RHs
falling into the 20s over the Coastal Plains and teens out west.
This combined with wind gusts near 20 mph will result in an Elevated
fire danger. Probabilities for winds >20 mph are near 60%.
A very warm day is on tap for Wednesday with 80 degree temperatures
area wide, as a deep subsident westerly flow overspreads the area.
Probs for temps exceeding 90 degrees out west are over 60 percent.
&&
.AVIATION...
(06Z TAFS)
Issued at 1103 PM CST Thu Feb 9 2023
VFR conditions expected tonight, along with light/variable
wind. However, expect breezy/windy north wind to develop as a cold
front moves across South Texas from northwest to southeast generally
during the 09-12z Friday period. Brief MVFR visibilities may occur
over portions of the Victoria Crossroads, including VCT, 06-10z
Friday in advance of the front. Generally VFR ceilings are expected
areawide after frontal passage. However, brief MVFR ceilings may
occur over portions of the Coastal Bend, including CRP, during the
12-16z Friday period. Breezy/windy conditions are expected to
continue after frontal passage through the remainder of the TAF
period. Expect north wind speeds to gradually decrease to weak to
moderate by 03z Saturday.
&&
.MARINE...
Issued at 325 PM CST Thu Feb 9 2023
East to northeast weak flow will quickly increase overnight as a
cold front moves through the region. Strong to Very Strong north
winds tomorrow morning will result in a Gale Warning that will go
into effect 6 AM Friday through Saturday morning. This will include
all waters including Bays and waterways. The Gale Warning for the
bays are set to expire at 6 PM tomorrow but the ending time for Gale
Force winds is still uncertain and may need to be adjusted.
Otherwise expect mainly dry conditions headed into next week. Strong
to very strong offshore flow Saturday morning will decrease to
weak to moderate Saturday evening as high pressure settles into
the region. The flow will become onshore Sunday morning as high
pressure moves to the east. The onshore flow will increase to
moderate to strong Sunday night into Monday. Strong onshore flow
and deepening moisture will lead to rain chances for Monday night
ahead of the next cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 48 61 35 / 0 0 10 0
Victoria 71 46 57 34 / 0 0 0 0
Laredo 76 49 63 36 / 0 0 0 0
Alice 75 46 62 33 / 0 0 10 0
Rockport 67 48 60 39 / 0 0 0 0
Cotulla 79 47 64 34 / 0 0 0 0
Kingsville 74 48 62 34 / 0 0 10 0
Navy Corpus 67 52 60 42 / 0 0 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 6 AM to 6 PM CST Friday for GMZ231-232-236-237.
Gale Warning from 6 AM Friday to 6 AM CST Saturday for GMZ250-
255-270-275.
&&
SHORT TERM...BF
LONG TERM....JM
AVIATION...WC/87Hazardous weather outlook, Feb 9, 3:24 PM CST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 324 PM CST Thu Feb 9 2023 TXZ229>234-239>247-342>347-442-443-447-102130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 324 PM CST Thu Feb 9 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions possible across the Brush Country with critical fire weather conditions possible across the Coastal Plains Friday afternoon. Elevated fire danger conditions will be possible again Tuesday afternoon behind another front for the Brush Country to the Coastal Bend. Temperatures are expected to fall to just below freezing for a few hours late Friday night into Saturday morning from the northern Brush Country to the Victoria Crossroads. Wind Chill values between 20-25 degrees will be possible for a few hours late Friday night into Saturday morning over these areas as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-102130- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 324 PM CST Thu Feb 9 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale conditions expected from early Friday morning through early Friday evening for the bays and through early Saturday morning for the Gulf waters. Small Craft Advisory conditions will linger into Saturday afternoon for the Gulf waters. Isolated thunderstorms will be possible early Tuesday over the Gulf waters. Small Craft Advisory conditions are possible from late Sunday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BF/JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:44 PM CST | Small Craft Advisory | CRP | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.